Alert archive / Wyoming / Red Flag Warnings in 2006

Red Flag Warning 16, NWS Cheyenne, WY

October 28, 2006

NWS Cheyenne, WY issued this red flag warning at Oct 28, 2006, 1:30 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2006, 1:30 PM MDT (19:30 UTC)
Expired
Oct 28, 2006, 5:00 PM MDT
In force
4 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 281930
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
130 PM MDT SAT OCT 28 2006

NEZ200-202-WYZ290-291-282300-
/O.NEW.KCYS.FW.W.0016.061028T1930Z-061028T2300Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-
SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE
FOOTHILLS/
PLATTE COUNTY/GOSHEN COUNTY-EAST-
CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
130 PM MDT SAT OCT 28 2006

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR EAST CENTRAL AND SOUTHEAST WYOMING GENERALLY ALONG AND
EAST OF I-25 AND FOR THE WESTERN NEBRASKA PANHANDLE. THIS WARNING 
IS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON.

STRONG WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WILL COMBINE WITH
TEMPERATURES IN THE 60S AND HUMIDITIES NEAR 10 PERCENT TO CREATE
THE POTENTIAL FOR EXPLOSIVE GROWTH SHOULD ANY FIRES START. THESE
CONDITIONS WILL PERSIST UNTIL ABOUT 5 PM MDT WHEN TEMPERATURES ARE 
EXPECTED TO START COOLING AND WINDS WILL BEGIN TO DECREASE. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

JLH
1 follow-up statement
000 
WWUS85 KCYS 282259
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
459 PM MDT SAT OCT 28 2006

NEZ200-202-WYZ290-291-290000-
/O.EXP.KCYS.FW.W.0016.000000T0000Z-061028T2300Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-
SOUTHEAST WYOMING PLAINS INCLUDING PINE BLUFFS/CHEYENNE
FOOTHILLS/
PLATTE COUNTY/GOSHEN COUNTY-EAST-
CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
459 PM MDT SAT OCT 28 2006

...RED FLAG WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON.
THE STRONG WEST TO NORTHWESTERLY WINDS TO SLOWLY BEGIN TO
DECREASE THROUGH THE EARLY EVENGING WITH SUSTAINED WINDS
DECREASING TO 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. THE RELATIVE
HUMIDITY WILL SLOWLY RECOVER OVERNIGHT AS VALUES INCREASE ABOVE 15
PERCENT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 28, 3:15 AM MDT, 10 hours 15 minutes earlier.

Area forecast discussion, Oct 28, 3:15 AM MDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 AM MDT SAT OCT 28 2006

.SHORT TERM...BROAD RIDGE ALOFT OVER THE WESTERN U.S. WILL FLATTEN
TONIGHT AND SUNDAY AHEAD OF THE NEXT UPSTREAM SHORTWAVE TROUGH.
WINDY CONDITIONS WILL STILL OCCUR OVER MUCH OF THE CWA THROUGH
SUNDAY NIGHT.  INITIALLY THE FAST NORTHWEST FLOW ALOFT AND A
DEVELOPING LOW PRESSURE TROUGH WILL PRODUCE THE WINDS FOR TODAY.
ALREADY TIGHT GRADIENTS BELOW 700 MB OVER THE WYOMING PART OF THE
CWA WERE PRODUCING GUSTS TO 40 MPH OVER AND TO THE WEST OF THE
LARAMIE RANGE.  THE LOWEST GATE OF THE MEDICINE BOW PROFILER AT
08Z HAD 45 KNOTS OF WIND.  THEN THE COMBINATION OF INCREASING
WEST WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT AHEAD OF
A CANADIAN POLAR FRONT WILL CREATE THE WINDS FOR SUNDAY AND
SUNDAY NIGHT.  OTHERWISE...MILD AND DRY WEATHER WILL BE OVER THE
CWA THROUGH SUNDAY NIGHT.  TEMPERATURES WILL BE ANOTHER 4 TO 8
DEGREES WARMER TODAY THAN ON FRIDAY AND THEN SIMILAR OF SLIGHTLY
WARMER FOR SUNDAY.  THE WINDS DISCUSSED ABOVE WILL ALSO HELP TO
KEEP LOW TEMPERATURES ON THE MILD SIDE FOR THIS TIME OF YEAR.
A FILLING UPPER LOW CURRENTLY OFF THE CALIFORNIA COAST WILL BE
CAUGHT UP IN THE MORE WESTERLY WIND FLOW AND MOVE ACROSS THE CWA
SUNDAY NIGHT.  WILL INCREASE CLOUDS FROM WEST TO EAST OVER THE
CWA LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT...WITH MOST OF
THE CLOUDS OF THE MID AND HIGH VARIETY.

.LONG TERM...AN UPPER TROUGH WILL MOVE ACROSS THE CWA MONDAY...WITH
THE TROUGH AXIS MOVING RAPIDLY EAST OF THE AREA BY 12Z TUES.  THE
MAIN ENERGY WITH THIS SYSTEM WILL MOVE ACROSS NRN WY AND SD.  THE
ASSOCIATED COLD FRONT WILL MOVE ACROSS THE FORECAST AREA DURING THE
DAY MONDAY.  WILL MENTION A CHANCE OF RAIN AND SNOW ACROSS THE
NORTHERN PORTION OF THE CWA MONDAY...AND A SLIGHT CHANCE OF SNOW
EAST OF THE LARAMIE RANGE MON NIGHT AND TUES MORNING.  THE REST OF
THE EXTENDED PERIOD FROM TUES AFTERNOON THROUGH LOOKS DRY AS AN
UPPER RIDGE BUILDS ACROSS THE WESTERN U.S.  THIS WILL RESULT IN NW
FLOW ALOFT OVER THE FORECAST AREA AND DOWNSLOPE WINDS AT THE
SURFACE.  HIGH TEMPERATURES WILL BE FROM 5 TO 10 DEGREES BELOW
NORMAL FROM MON THROUGH THUR...THEN AROUND NORMAL FOR FRIDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

WEILAND/KMD
Hazardous weather outlook, Oct 28, 5:14 AM MDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
514 AM MDT SAT OCT 28 2006

NEZ001>003-019>021-054-055-WYZ059>070-291115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
514 AM MDT SAT OCT 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF SNOW ACROSS THE AREA MONDAY THROUGH TUESDAY
MORNING. COLDER TEMPERATURES WILL ALSO OCCUR DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Red Flag Warnings in Wyoming, 2006Red Flag Warnings in Nebraska, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.